It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-05-2010, 09:53 AM   #1
Junior Member
(female)
 
Join Date: Sep 2007
Location: cape coral, florida, usa
Posts: 47
jodi98 HB User
Too much meds after small heart attack????

My father is 65 yrs. old. In June he had a heart attack and didn't tell anyone until the next day. My mom got him in to his dr. and they ran test and had to put a stent in one of his lower valves cause he had 70+% blockage.
Now they have him on so many meds.

Zocor (for cholesteral)
Lisinopril (for high blood preassure)
Plavix (for blood flow and break down plaque)
Metoprolol ( reduces work on heard and helps beat regularly)
Bisoprol (cirrculation for blood flow)

He is also a cancer survivor twice so he is on morphine also

He feels sick all the time and is so weak. The side affects to these meds are awful and make him feel rotten. The Lisinopril says it could have flu like affects.

My question until I get him back to the dr. is why so many meds???
Some of them seem to be for the same thing. He wants to work out in his yard so he does even if he is feeling like crap and then really pays the price that evening. I just rearranged his pill schedual so he is taking them spread out to 4 times instead of half of them in morning and half at bed time hoping this may help. Has anyone else had to do this and I am sure that there are diff. meds that will not make him feel this way.

Any info or your own experiance would be great!

I am just a sad daughter who hates seeing such a active man go through this.....thanks, Jodi

 
Sponsors Lightbulb
   
Old 11-05-2010, 12:48 PM   #2
Senior Veteran
(female)
 
Join Date: Jun 2008
Location: midwest
Posts: 621
pupcake HB Userpupcake HB Userpupcake HB Userpupcake HB Userpupcake HB Userpupcake HB Userpupcake HB Userpupcake HB Userpupcake HB Userpupcake HB Userpupcake HB User
Re: Too much meds after small heart attack????

Are all the medications prescribed by the same dr? He is on 3 blood pressure medications, 2 beta blockers (the same type of bp med)

Call the doc's office and ask if he can cut any out. Write down all his side effects and report them.

Pup

 
Sponsors Lightbulb
   
Old 11-05-2010, 01:27 PM   #3
Senior Member
(male)
 
Join Date: Jul 2010
Location: Spain
Posts: 185
jeda HB Userjeda HB Userjeda HB Userjeda HB Userjeda HB User
Re: Too much meds after small heart attack????

They are not too many, After my MI, I got a few more, I would say they are the standard ones, except for the 2 BetaBlokers that, as it is already said, they seems redundant.

Before calling your Dr. the question is what his BP is?? It might be too low and this will justify some of the side effects, in the other hand, if the BP is OK, depending of the side effects that he has, there are several strategies to solve them... but as already said, the Dr. should be able to give solutions to most of them, generally by changing the medication.

Tiredness and depression, are standard side effects, not from the medication but from the state of his heart, mainly it will be dictated by the Ejection Fraction that he has.
For the first I got good results by laying horizontally at least 10 hours a day (including sleep time). For the second my cardiologist gave me more pills that I used for a while.

Did he made cardiac rehabilitation? It helps a lot.

As per the Pills distribution, I split the Lisinopril and the betablokers by half and take them together 12 ours apart, morning and evening, I think that taking only half doses at once, helps me to minimize the side effects. The statins at night and the others I take it at lunch.

Jesus

 
Old 11-05-2010, 05:36 PM   #4
Junior Member
(female)
 
Join Date: Sep 2007
Location: cape coral, florida, usa
Posts: 47
jodi98 HB User
Re: Too much meds after small heart attack????

Yes all these are prescribed by his heart doctor.
My mother is a nurse and I will ask her about splitting the beta-blockers.
I thought it was strange he was taking 2 beta-blockers also.

I don't know the extent of damage that was done to the heart because he didn't see the doctor for a couple of days maybe even a week after the attack. He said when they did the ecocardiagram (i think that was the test)
he could see the fluttering in the heart valve they were looking at.
I do hope something can be done, because like I said I hate seeing him so sick and dragging himself around.
Thanks and hope to hear more from others!
Jodi

 
Old 11-06-2010, 05:09 AM   #5
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 4,018
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: Too much meds after small heart attack????

Quote:
Originally Posted by jodi98 View Post
I thought it was strange he was taking 2 beta-blockers also.
Not only is he taking two beta-blockers, he is taking two "selective" beta1-adrenoreceptor blockers?! That is like taking the same beta blocker twice. I would LOVE to hear the justification for that from the heart doctor.

Quote:
Now they have him on so many meds.
Your dad is on a medication to help protect against future heart attack or stroke, a cholesterol medication to guard against plaque buildup within his circulatory system, an ace inhibitor which is a treatment against High Blood Pressure, and two beta blockers.

The Ace Inhibitor and the Beta Blocker(s) have two different approaches to lower blood pressure and they work well together.

Quote:
I hate seeing him so sick and dragging himself around.
Does he take all of his medications at the same time? This could cause unexpected side effects because of interactions between the meds.

Certain foods and drinks can also interact with heart medications and cause nasty, uncomfortable side effects.
__________________
CHF, A-Fib, HBP, Diabetes, Asthma doing great

⇒ Avoid allergic & non-allergic irritants/triggers
⇒ Low calorie ovo-vegetarian diet
⇒ Power walk, weight lifts, pushups
⇒ Coreg 25mg bid

Last edited by Machaon; 11-06-2010 at 05:12 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Veteran User of Prescription Pain Meds Wants to Detox artgal7 Addiction & Recovery 13 10-19-2010 05:58 PM
Blood Pressure Meds And Pain Meds.... IZZY'SMOM Pain Management 5 11-17-2008 02:55 AM
Nitrous Oxide.....is it safe with pain meds?? friendly_one Pain Management 8 08-31-2008 04:16 PM
Whitecoat Hypertension even with meds. ofacto High & Low Blood Pressure 17 07-10-2006 01:07 AM
Do BP meds target systoic or diastolic? sjmom High & Low Blood Pressure 15 11-10-2005 05:10 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!